Weak fractured solutions in the calculus of variations

  • S. M. Rohde
Contributed Papers
  • 42 Downloads

Abstract

Necessary conditions and sufficient conditions for a weak minimum of a variational problem over a class of functions which allow for a finite number of fractures (simple discontinuities) in the dependent variables are derived. Our results extend those of Razmadzé (Ref. 1).

Key Words

Broken extremals calculus of variations necessary conditions sufficient conditions 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Razmadzé, A., Sur les Solutions Discontinues dans le Calcul des Variations, Mathematische Annalen, Vol. 92, pp. 1–52, 1925.Google Scholar
  2. 2.
    Bolza, O.,Lectures on the Calculus of Variations, Chelsea Publishing Company, New York, New York, 1904.Google Scholar
  3. 3.
    McAllister, G. T., andRohde, S. M.,Fractured Solutions in the Calculus of Variations, Journal of Optimization Theory and Applications, Vol. 11, pp. 480–493, 1973.Google Scholar
  4. 4.
    Koshelev, V. N., andMorozov, S. F.,Sufficient Conditions for the Existence of Discontinuous Solutions of the Simplest Integral of the Calculus of Variations, I, Ministerstvo Vysšego Obrazovanija SSSR Izvestija Vysšik Učebnyh Zavedeni510-1, Matematika, Vol. 66, pp. 21–30, 1967.Google Scholar
  5. 5.
    Koshelev, V. N., andMorozov, S. F.,Sufficient Conditions for the Existence of Discontinuous Solutions of the Simplest Integral of the Calculus of Variations, II, Ministerstvo Vysšego Obrazovanija SSSR, Izvestija Vysšik Učebnyh Zavedeni510-2, Matematika, Vol. 67, pp. 38–46, 1967.Google Scholar
  6. 6.
    Koshelev, V. N., andMorozov, S. F.,Existence of Discontinuous Solutions for Simplest Semidefinite Problems of Variational Calculus, Mathematical Notes, Academy of Sciences of the USSR, Vol. 7, pp. 42–47, 1970.Google Scholar
  7. 7.
    Lindeberg, J. W., Zur Theorie des Relativen Extremums der Einfachen Integrals mit Bestimmten Integrations-Grenzen, Mathematische Annalen, Vol. 59, pp. 332–351, 1904.Google Scholar

Copyright information

© Plenum Publishing Corporation 1976

Authors and Affiliations

  • S. M. Rohde
    • 1
  1. 1.Engineering Mechanics DepartmentResearch Laboratories, General Motors CorporationWarren

Personalised recommendations